[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.247.205. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Health Agencies Update
July 27, 2011

Drug Name Confusion

JAMA. 2011;306(4):366. doi:10.1001/jama.2011.1012

The US Food and Drug Administration (FDA) sounded an alert about medication errors involving 2 drugs with similar names and labels: risperidone, an antipsychotic drug, and ropinirole, a dopamine agonist used to treat Parkinson disease and restless legs syndrome (http://tinyurl.com/3tlz43j).

The FDA evaluated 226 wrong drug medication errors reported to the agency's Adverse Event Reporting System database and the Institute for Safe Medication Practices involving confusion between risperidone and ropinirole. Sixteen cases resulted in adverse events; 5 of these led to hospitalizations.

First Page Preview View Large
First page PDF preview
First page PDF preview
×